Alert archive / Wisconsin / Special Weather Statements in 2019

Special Weather Statement, NWS Milwaukee, WI

August 3, 2019Jefferson County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Aug 3, 2019, 4:30 PM CDT for Jefferson County, Wisconsin. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2019, 4:30 PM CDT (21:30 UTC)
Expired
Aug 3, 2019, 4:45 PM CDT
In force
15 min
Issued by
NWS Milwaukee, WI

County Jefferson County, WI

The radar

The Milwaukee radar (KMKX), 37 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2019-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 538 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2019-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
538 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

233 
WWUS83 KMKX 032130
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
430 PM CDT Sat Aug 3 2019

WIZ063-064-032145-
Jefferson-Dane-
430 PM CDT Sat Aug 3 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DANE AND WESTERN
JEFFERSON COUNTIES...

At 430 PM CDT, a strong thunderstorm was located over Lake Ripley, or
near Lake Mills, moving southeast at 5 mph.

Winds of 30 to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Fort Atkinson, Jefferson, Lake Mills, Waterloo, Deerfield, Cambridge,
Lake Ripley, Lake Koshkonong, Hebron, Rockdale and Busseyville.

LAT...LON 4312 8918 4318 8897 4291 8866 4285 8902
TIME...MOT...LOC 2130Z 318DEG 6KT 4302 8898 

$$

KUROSKI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 3, 4:07 PM CDT, 23 minutes earlier.

Area forecast discussion, Aug 3, 4:07 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
407 PM CDT Sat Aug 3 2019

.SHORT TERM...

Tonight through Tuesday...Forecast confidence medium.

Sct showers and tstorms are continuing over east central and se
WI. Some development is expected over south central WI this
afternoon into the early evening as outflow boundaries head wwd.
Abundant small hail and gusty winds may still occur with the
stronger storms into the early evening.

For late tnt and Sun a weak shortwave trough will move from Canada
into MI followed by weak shortwave riding for the afternoon. At
the sfc, a weak cool front will stall over wrn WI with high
pressure settling over Lake MI, MI, and Lake Huron. There will be
slight chances for showers and storms over south central WI Sun
afternoon along the weak wind shift boundary.

Swly flow and warm advection will then develop late Sun nt and Mon
ahead of an approaching upper trough and cold front. High temps
well into the 80s are likely with scattered to numerous showers
and tstorms expected. Tuesday will likely be quiet.

.LONG TERM...Wednesday through Saturday...Forecast confidence
medium.

Nwly flow aloft will continue for this period. Another upper
trough and cold front will bring small chances for tstorms Wed
nt-Thu followed by cooler temps and dry conditions.

&&

.AVIATION(21Z TAFS)...Sct-bkn035-045 cumulus and cumulus
congestus this afternoon into the early evening with sct showers
and tstorms especially over east central and se WI. A humid
airmass will lead to areas of fog late tnt through 13Z or 14Z Sun.
Patchy dense fog may occur in the river valleys and low lying
areas. Sct035-045 cumulus and cumulus congestus will form once
again on Sun but greatest over south central WI with slight
chances of showers and tstorms.

&&

.MARINE...A cold front will shift winds to the north from north to
south across the lake tnt. Lgt nly winds will continue for Sun
followed by modest swly winds for Mon ahead of an approaching cold
front.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Tonight/Sunday and Aviation/Marine...99
Sunday Night through Saturday...99
Hazardous weather outlook, Aug 3, 3:34 PM CDT, 56 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
334 PM CDT Sat Aug 3 2019

WIZ046-047-051-052-056>060-062>072-042045-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
334 PM CDT Sat Aug 3 2019

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Widely scattered thunderstorms will pose a risk of cloud to ground
lightning this afternoon into the evening.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Additional thunderstorm chances are forecast Sunday afternoon and
evening, mainly toward the Dells. Strong storms are possible with
a cold front passage Monday evening. There is another chance for
a few storms on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-042045-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
334 PM CDT Sat Aug 3 2019

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Strong storms are possible with a cold front passage Monday
evening. There is another chance for a few storms on Thursday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-042045-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
334 PM CDT Sat Aug 3 2019

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Strong storms are possible with a cold front passage Monday
evening. There is another chance for a few storms on Thursday.

www.weather.gov/mkx

In the hours before

Special weather statement, Aug 3, 3:24 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
324 PM CDT Sat Aug 3 2019

WIZ071-072-032100-
Racine-Kenosha-
324 PM CDT Sat Aug 3 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RACINE AND KENOSHA
COUNTIES...

At 323 PM CDT, a strong thunderstorm was located over Union Grove,
moving south at 10 mph.

Winds of 30 to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Kenosha, Pleasant Prairie, Union Grove, Paddock Lake, Camp Lake,
Silver Lake, Eagle Lake, Salem, Bristol and Kansasville.

LAT...LON 4269 8819 4271 8794 4252 8782 4252 8822
TIME...MOT...LOC 2023Z 341DEG 9KT 4266 8803

KUROSKI
Special weather statement, Aug 3, 3:27 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
327 PM CDT Sat Aug 3 2019

WIZ052-032100-
Sheboygan-
327 PM CDT Sat Aug 3 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SHEBOYGAN COUNTY...

At 327 PM CDT, a strong thunderstorm was located near Elkhart Lake,
or 9 miles north of Plymouth, moving south at 10 mph.

Winds of 30 to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Howards Grove, Elkhart Lake, Glenbeulah and Johnsonville.

LAT...LON 4378 8781 4378 8808 4389 8810 4389 8789
TIME...MOT...LOC 2027Z 353DEG 7KT 4389 8801

KUROSKI
Special weather statement, Aug 3, 3:54 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
354 PM CDT Sat Aug 3 2019

WIZ051-032130-
Fond Du Lac-
354 PM CDT Sat Aug 3 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FOND DU LAC
COUNTY...

At 353 PM CDT, a strong thunderstorm was located near Fond Du Lac.
The storm is nearly stationary.

Winds of 30 to 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Fond Du Lac, North Fond Du Lac, Southern Lake Winnebago, Taycheedah
and Peebles.

LAT...LON 4381 8848 4388 8840 4380 8823 4370 8839
TIME...MOT...LOC 2053Z 320DEG 4KT 4382 8841

KUROSKI
Special weather statement, Aug 3, 3:58 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
358 PM CDT Sat Aug 3 2019

WIZ051-052-032130-
Sheboygan-Fond Du Lac-
358 PM CDT Sat Aug 3 2019

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FOND DU LAC AND
NORTHWESTERN SHEBOYGAN COUNTIES...

At 358 PM CDT, a strong thunderstorm was located over St Anna, or 10
miles northwest of Plymouth, moving southwest at 15 mph.

Winds of 30 to 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Plymouth, Elkhart Lake, Greenbush, Mount Calvary, St. Cloud and
Glenbeulah.

LAT...LON 4391 8816 4389 8816 4389 8799 4388 8793
      4370 8801 4381 8827 4391 8817
TIME...MOT...LOC 2058Z 027DEG 12KT 4387 8809

KUROSKI
Special weather statement, Aug 3, 4:04 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
404 PM CDT Sat Aug 3 2019

WIZ063-064-032130-
Jefferson-Dane-
404 PM CDT Sat Aug 3 2019

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DANE AND
NORTHWESTERN JEFFERSON COUNTIES...

At 403 PM CDT, a strong thunderstorm was located near Deerfield, or
near Lake Mills, moving southeast at 15 mph.

Winds of 30 to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Jefferson, Lake Mills, Deerfield, Cambridge, Lake Ripley and
Rockdale.

LAT...LON 4308 8916 4316 8895 4298 8879 4290 8905
TIME...MOT...LOC 2103Z 329DEG 13KT 4305 8901

KUROSKI
Special weather statement, Aug 3, 4:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
430 PM CDT Sat Aug 3 2019

WIZ063-064-032145-
Jefferson-Dane-
430 PM CDT Sat Aug 3 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DANE AND WESTERN
JEFFERSON COUNTIES...

At 430 PM CDT, a strong thunderstorm was located over Lake Ripley, or
near Lake Mills, moving southeast at 5 mph.

Winds of 30 to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Fort Atkinson, Jefferson, Lake Mills, Waterloo, Deerfield, Cambridge,
Lake Ripley, Lake Koshkonong, Hebron, Rockdale and Busseyville.

LAT...LON 4312 8918 4318 8897 4291 8866 4285 8902
TIME...MOT...LOC 2130Z 318DEG 6KT 4302 8898

KUROSKI

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 12:44 PM CDTSpecial Weather StatementMKXOzaukee31 min
Aug 3, 1:09 PM CDTSpecial Weather StatementMKXWaukesha36 min
Aug 3, 1:25 PM CDTSpecial Weather StatementMKXWaukesha35 min
Aug 3, 1:46 PM CDTSpecial Weather StatementMKXWaukesha29 min
Aug 3, 3:11 PM CDTSpecial Weather StatementMKXFond du Lac34 min
Aug 3, 3:24 PM CDTSpecial Weather StatementMKXKenosha36 min
Aug 3, 3:27 PM CDTSpecial Weather StatementMKXSheboygan33 min
Aug 3, 3:54 PM CDTSpecial Weather StatementMKXFond du Lac36 min
Aug 3, 3:58 PM CDTSpecial Weather StatementMKXSheboygan32 min
Aug 3, 4:04 PM CDTSpecial Weather StatementMKXJefferson26 min
Aug 3, 4:34 PM CDTSpecial Weather StatementMKXFond du Lac26 min
Aug 3, 5:42 PM CDTSpecial Weather StatementMKXFond du Lac33 min
Aug 3, 6:01 PM CDTSpecial Weather StatementMKXGreen Lake14 min

Nearby

Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.